Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Swollen tongue, sore throat, cough at night. On antibiotics. Is this an allergy?

i had a sore throat 7 days ago, 3 days into it with a swollen tongue. day fine no cough. just sore throat. at night kept me up hacking sore throat hard to swallow. I called doctors today told them i had a swollen tongue and it hurts and about me still hacking at night. they called in antibotics. I had to take bendryl twice today to get tongue to stop hurting and swollen so i can talk and swallow. i also have bumps on the back of my throat now which i told the doctor about. the doctor said, i think your allergic to the medicine is why you have a swollen tongue. However I onl took the idprophen and day quil like always. dont know if im allergic to something in the house all a sudden or if this is something more serious. I just wish i could stop hacking and go to sleep. at a loss, need to switch doctors but it will take days for my insurance card with the new doctors name to get here.
Asked On : Thu, 11 Apr 2013
Answers:  1 Views:  199
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response

Thanks for writing to H.C.M. for your query.

I have gone through your query regarding sore throat and swollen tongue for one week. You have taken benadryl but not getting much relief. this hurt you much in night hours.

Considering your symptoms it appears as you are suffering from-

(a) Pharyngitis with Glossitis.

(b) Allergic Oropharyngitis with Secondary infection.

To differentiate these two a thorough examination is necessary. For relief you may take-

(1) Antibiotic - preferably broad spectrum.

(2) Anti inflammatory.

(3) Anti allergic.

(4) Decongestant.

(5) Steam inhalation.

I hope this will help you, otherwise you should consult an ENT specialist for examinatio and treatment.

Answered: Fri, 12 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor